Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

Tamsulosin is one of the most commonly prescribed alpha-1A antagonists for the treatment of benign prostatic syndrome (BPS). Patients treated with tamsulosin often develop intraoperative floppy iris syndrome (IFIS) during cataract surgery. This leads to increasing miosis and an undulating iris, which increases the risk of complications significantly and can cause permanent damage. The aim is to raise awareness for the effects of tamsulosin intake before cataract surgery.  We conducted a critical review of publications on the association of IFIS in cataract surgery with alpha-receptor blockers.  Tamsulosin has a risk of complications of up to 80 %, whereas doxazosin and alfuzosin only have a 15-20 % chance of complications. Tamsulosin therefore represents a significant risk factor for permanent secondary damage after cataract surgery. Even after discontinuing tamsulosin, IFIS was still observed after up to 3 years. Nevertheless, pausing of tamsulosin intake is recommended. An alternative preparation should therefore be preferred in patients who have not yet had cataract surgery. If patients are already pseudophakic, tamsulosin can be given without concern. Thieme. All rights reserved.

Citation

Eileen Bigdon, Maria Casagrande, Martin Stephan Spitzer, Andrea Hassenstein. Intraoperative floppy iris syndrom (IFIS) associated with tamsulosin]. Aktuelle Urologie. 2021 Mar 10


PMID: 33694138

View Full Text